0
RESEARCH PAPERS

Buckling of an Elliptical Plate With Simply Supported Edge Under Uniform Compression

[+] Author and Article Information
Kenzo Sato

Department of Mechanical Engineering, Tohoku University, Sendai, Japan

J. Appl. Mech 43(3), 455-458 (Sep 01, 1976) (4 pages) doi:10.1115/1.3423890 History: Received October 01, 1975; Online July 12, 2010

Abstract

On the basis of the ordinary thin plate theory, the stability of a simply supported elliptical plate subjected to uniform compression in its middle plane is considered by the use of circular functions, hyperbolic functions, Mathieu functions, and modified Mathieu functions which are solutions of the equilibrium equation of the buckled plate. The first five eigenvalues for the buckling mode symmetrical about both axes are calculated numerically for a variety of aspect ratios of the ellipse. The limiting cases of a circular plate and of an infinitely long strip are also discussed.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In